Adderall is a drug made of a combination of dextroamphetamine and amphetamine, and it is definitely possible to overdose on it. An individual who overdoses on Adderall can experience a heart attack, a stroke or even sudden death. How much Adderall does it take to overdose? And why is it taken in the first place?
Reasons for Adderall Overdose
Why do individuals take Adderall? It is usually prescribed for individuals who have sleep disorders like narcolepsy, so that they can stay awake and alert. Other individuals might take it to get high, or as a form of self harm.
How Much Adderall is Too Much?
The fatal amount of Adderall varies with the individual. Even in normal doses Adderall can cause sudden death, although this is infrequent. Generally speaking, 20 to 25 mg per kilogram of an individual’s body weight is considered a fatal dose. Adderall prescriptions can be anywhere from 5 mg to 60 mg per day, depending on the patient’s situation. 70 mg per day is considered by the FDA to be the maximum safe dose.
Furthermore, Adderall should not be taken for any non medical reasons, as that increases an individual’s risk of overdose or death. The drug should only be swallowed as a whole pill in the prescribed dose. It is much more likely that an individual who crushes, chews, snorts or injects Adderall will overdose. Never forget that Adderall is addictive.
So we see that Adderall overdose is a real possibility. Even without taking an overdose, Adderall can be harmful due to its cardiac effects. Another danger with the drug is that it’s often prescribed for ADHD in children, and accidental overdoses in this case are far easier.
Effects of Adderall Overdose
Developing cardiovascular problems are the biggest risks of overdosing. An overdose can also lead to heart attacks and strokes. Of course, as mentioned above, sudden death is also a risk. It is important to note that Adderall can lead to heart and lung problems even at doses which are much lower than what would be considered an overdose.
So what should an individual who has taken a high dose of Adderall do? It goes without saying that the individual will start to experience adverse side effects, and must seek immediate medical attention. The prognosis in each individual’s case will vary according to their size and chemistry and other factors. The results of an Adderall overdose can be very unpredictable, therefore seeking professional medical help is the best course of action.
The Villa can provide information about safe amounts of Adderall overdosing. Contact us and we can support your journey to sober living.